# SDR MASA97138

- Difficulty date: August 30, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N142ZV
- Make and model: Beech 1900D
- Aircraft serial: UE142
- System (JASC): 2312 · VHF Communications System
- Part: Rt Unit
- Part number: 6226152001
- Condition: Internal Failure
- Location: Avionics Bay
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AIRSHUTTLE 5358 - ITH-PHL - AFTER TAKEOFF, CREW NOTICED SMOKE COMING FROM ANNUNCIATOR PANEL AREA.  CREW RETURNED TO FIELD.  MAINTENANCE INSPECTED AND FOUND NR 2 COMM CONTROL HEAD SHORTED OUT.  AIRCRAFT WAS FERRIED TO PHI FOR REPLACEMENT.  UPON BEING RETURNED TO SERVICE, THE CREW POWERED UP THE AVIONICS AND AGAIN SAW SMOKE COMING FROM THE NR 2 COMM CONTROL. AIRCRAFT WAS FERRIED TO RDG, WHERE MAINTENANCE REPLACED THE RECEIVER TRANSMITTER UNIT.  OPS CHECK GOOD, AIRCRAFT WAS RETURNED TO SERVICE.  (M)
